Alert archive / Arkansas / Flash Flood Warnings in 2016
Flash Flood Warning 66, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at May 1, 2016, 2:36 PM CDT for Lee County, Phillips County, Arkansas. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2016, 2:36 PM CDT (19:36 UTC)
- Expired
- May 1, 2016, 4:30 PM CDT
- In force
- 114 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lee County, AR, Phillips County, AR
The radar
The Memphis radar (KNQA), 102 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 7.6 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
542
WGUS54 KMEG 011936
FFWMEG
ARC077-107-012130-
/O.NEW.KMEG.FF.W.0066.160501T1936Z-160501T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
236 PM CDT SUN MAY 1 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN LEE COUNTY IN EASTERN ARKANSAS...
NORTHERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
* UNTIL 430 PM CDT
* AT 235 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAIN HAS
OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL PRODUCE
AN ADDITIONAL 1 INCH OF RAIN OVER THE NEXT HOUR.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MARVELL...WEST HELENA...LEXA...RONDO...WATKINS CORNER...LAKE
VIEW...LAGRANGE...QUARLES...ONEIDA...KINGTOWN...CYPERT...WABASH...
BARTON...TRENTON...DIAMOND WOODS...LATOUR...EWAL...GOBELL...HOOP
SPUR AND SPRING CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3451 9099 3467 9081 3480 9062 3481 9047
3473 9052 3475 9052 3477 9050 3480 9051
3480 9053 3479 9054 3475 9054 3474 9056
3473 9057 3470 9054 3470 9056 3468 9058
3462 9059 3434 9078 3434 9100
$$1 follow-up statement
974
WGUS74 KMEG 012040
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
340 PM CDT SUN MAY 1 2016
ARC077-107-012130-
/O.CON.KMEG.FF.W.0066.000000T0000Z-160501T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEE AR-PHILLIPS AR-
340 PM CDT SUN MAY 1 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
SOUTHEASTERN LEE AND NORTHERN PHILLIPS COUNTIES...
AT 340 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAIN HAS
OCCURRED OVER THE PAST 2 HOURS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MARVELL...WEST HELENA...LEXA...RONDO...WATKINS CORNER...LAKE VIEW...
LAGRANGE...QUARLES...ONEIDA...KINGTOWN...CYPERT...WABASH...BARTON...
TRENTON...DIAMOND WOODS...LATOUR...EWAL...GOBELL...HOOP SPUR AND
SPRING CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3451 9099 3467 9081 3480 9062 3481 9047
3473 9052 3475 9052 3477 9050 3480 9051
3480 9053 3479 9054 3475 9054 3474 9056
3473 9057 3470 9054 3470 9056 3468 9058
3462 9059 3434 9078 3434 9100
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 1, 12:56 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, May 1, 12:56 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1256 PM CDT SUN MAY 1 2016 .DISCUSSION... UPDATED FOR AVIATION DISCUSSION && .PREV DISCUSSION... /ISSUED 1106 AM CDT SUN MAY 1 2016/ UPDATE... CURRENTLY...SHOWERS AND THUNDERSTORMS CONTINUE TO SKIRT MONROE COUNTY MISSISSIPPI. THESE SHOWERS ARE MOVING ALONG AN OLD OUTFLOW BOUNDARY. EXPECT THIS TREND TO CONTINUE INTO THE AFTERNOON HOURS. MEANWHILE...THE COLD FRONT CURRENTLY STRETCHES FROM NEAR PARIS TENNESSEE TO NEAR STUGGART ARKANSAS. LATEST HRRR SHOWS DEVELOPMENT OF THUNDERSTORMS ALONG AND AHEAD OF THE FRONT THIS AFTERNOON. LATEST KNQA RADAR SHOWS THE FIRST SHOWER MAY BEGINNING TO GO UP OVER LEE COUNTY ARKANSAS. WILL UPDATE TO RAISE POPS IN THE VICINITY OF THE FRONT. THE AIRMASS IS PRETTY UNSTABLE AHEAD OF THE FRONT AND WOULD NOT BE SURPRISED TO SEE A STRONG OR SEVERE STORM AS WELL. KRM DISCUSSION... /ISSUED 404 AM CDT SUN MAY 1 2016/ THERE IS SOME PATCHY FOG ACROSS THE MIDSOUTH...BUT SO FAR WE HAVE NOT SEEN ANYTHING THAT WARRANTS THE NEED FOR AN ADVISORY. DEW POINT DEPRESSIONS ARE SMALLEST NEAR THE TENNESSEE RIVER AND KENTUCKY STATE LINE. WILL CONTINUE TO MONITOR CONDITIONS AND UPDATE LATER THIS MORNING IF NEEDED. TEMPERATURES ARE MOSTLY IN THE MIDDLE 60S THIS MORNING...AND EXPECTED TO FALL INTO THE LOW 60S BY SUNRISE. THERE WERE A FEW THUNDERSTORMS ON RADAR EARLIER IN THE NIGHT...BUT AS OF 3 AM...ONLY ISOLATED SHOWERS REMAIN. SHORT TERM HIGH RESOLUTION GUIDANCE...WHICH HAS PERFORMED WELL FOR THE LAST FEW DAYS...SUGGESTS THE WEAKENING TREND WILL CONTINUE THROUGH SUNRISE. A COLD FRONT IS MOVING ACROSS THE MIDSOUTH. IT IS CURRENTLY APPROACHING KENNETT MISSOURI AND WYNNE ARKANSAS. THIS FEATURE IS EXPECTED TO STALL LATER THIS EVENING OR OVERNIGHT ACROSS NORTH MISSISSIPPI INTO CENTRAL TENNESSEE. AHEAD OF THE FRONT MAINLY...IN WEST TENNESSEE AND NORTH MISSISSIPPI SHOWERS AND THUNDERSTORMS MAY REDEVELOP THIS AFTERNOON. STRONG OR SEVERE THUNDERSTORMS ARE NOT EXPECTED. COVERAGE MAY BE LIMITED UNTIL LATE AFTERNOON WHEN A MID LEVEL TROUGH WILL APPROACH THE MISSISSIPPI RIVER VALLEY PROVIDING A BIT MORE UPPER LEVEL SUPPORT. THE HIGHEST RAIN CHANCES WILL LIKELY RETURN TONIGHT INTO EARLY MONDAY...ESPECIALLY IN NORTH MISSISSIPPI AS THE TROUGH CONTINUES EAST. MONDAY SHOULD BE OUR LAST DAY OF SHOWERS AND THUNDERSTORMS. SEVERE STORMS ARE NOT EXPECTED. SYNOPTICALLY...WE WILL SEE A BLOCKING PATTERN SET UP EARLY NEXT WEEK AND REMAIN IN PLACE FOR SEVERAL DAYS....POSSIBLY INTO NEXT WEEKEND. AS A RESULT...EXPECT BENIGN WEATHER. CLEAR TO PARTLY CLOUDY SKIES AND MILD TEMPERATURES ARE EXPECTED FOR THE UPCOMING WORK WEEK. TEMPERATURES WILL TURN COOLER EARLY THIS WEEK. HIGHS MONDAY SHOULD TOP OUT ON THE LOW 70S...AND MAY NOT CLIMB OUT OF THE 60S IN DURING THE MIDDLE PART OF THE WORK WEEK. THE COOLEST TEMPERATURES OVER THE NEXT WEEK OR SO SHOULD OCCUR WEDNESDAY OR THURSDAY MORNING WHEN SOME LOCATIONS COULD DIP INTO THE MIDDLE 40S. TEMPERATURES WILL TREND SLIGHTLY WARMER FRIDAY INTO NEXT WEEKEND. 30 && .AVIATION... A COLD FRONT IS SITUATED FROM KUCY TO KPBF. KJBR IS WEST OF THE FRONT SO EXPECT VFR CONDS THERE WITH LIGHT NW WINDS THROUGH THE OVERNIGHT. EXPECT SCATTERED SHRAS AND TSRAS TO DEVELOP AHEAD OF THIS FRONT. ADDED VCTS TO KMEM/KMKL/KTUP FOR THIS AFTERNOON INTO EARLY THIS EVENING. VFR CONDS EXPECTED OVERNIGHT WITH LIGHT AND VARIABLE WINDS BECOMING LIGHT NORTHWEST LATE. CONFIDENCE TOWARD THE END OF THE PERIOD IS LOW. ATTM EXPECT AN AREA OF SHRAS WITH EMBEDDED TSRAS TO MOVE NE INTO THE MIDSOUTH MONDAY MORNING AS LOW PRESSURE TRACKS ALONG THE VERY SLOW MOVING COLD FRONT. SJM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 1, 11:32 AM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1132 AM CDT SUN MAY 1 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-021200- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 1132 AM CDT SUN MAY 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS AREAS EAST OF A LINE FROM UNION CITY TENNESSEE TO HARRISBURG ARKANSAS. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING.
In the hours before
Special weather statement, May 1, 1:34 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
134 PM CDT SUN MAY 1 2016
TNZ048>050-011900-
TIPTON TN-LAUDERDALE TN-HAYWOOD TN-
134 PM CDT SUN MAY 1 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 200 PM CDT FOR...
NORTHEASTERN TIPTON COUNTY IN WEST TENNESSEE...
SOUTHEASTERN LAUDERDALE COUNTY IN WEST TENNESSEE...
CENTRAL HAYWOOD COUNTY IN WEST TENNESSEE...
AT 134 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 8 MILES EAST OF
COVINGTON...MOVING EAST AT 15 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.
PEOPLE IN NORTHEASTERN TIPTON...SOUTHEASTERN LAUDERDALE AND CENTRAL
HAYWOOD COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3574 8918 3550 8911 3546 8955 3565 8960
3575 8922
TIME...MOT...LOC 1834Z 255DEG 15KT 3557 8949The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 9:32 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 43 min |
| Apr 30, 10:13 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 47 min |
| Apr 30, 10:48 PM CDT | Special Weather Statement | MEG | Clay | 42 min |
| May 1, 1:10 AM CDT | Severe Thunderstorm Warning | MEG | Lawrence | 35 min |
| May 1, 1:46 AM CDT | Special Weather Statement | MEG | Lawrence | 29 min |
Nearby
Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.